MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537330
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used in a procedure in the pancreatic duct, performed on (b)(6), 2020.According to the complaint, during the pancreatic duct stent placement procedure, the pigtail of the stent was kinked.Reportedly, there was no health damage to the patient.The procedure was completed successfully with another advanix pancreatic stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Initial reporter state/province: (b)(6).Block h6: device code 2976 captures the reportable event of pancreatic stent kinked.Block h10: the returned advanix pancreatic stent was analyzed, and a visual evaluation noted that there was a kink in the pigtail section of the stent.The reported event was confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process.During visual assessment, a kink in the pigtail section of the stent was observed.The device was returned in its original pouch indicating manipulation of the device.Handling and manipulation of the stent during unpacking/prepping/testing can lead to kinking of the stent at the pigtail.Also, interaction with the scope and guidewire can contribute with the observed damage.Therefore, adverse event related to procedure, is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A search of the complaint database confirmed that no similar complaints exist for the specified lot.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corportaion that an advanix pancreatic stent was used in a procedure in the pancreatic duct, performed on (b)(6), 2020.According to the complaint, during the pancreatic duct stent placement procedure, the pigtail of the stent was kinked.Reprotedly, there was no health damage to the patient.The procedure was completed successfully with another advanix pancreatic stent.There were no patient complications reported as a result of this event.

Brand Name
ADVANIX PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9897508
Report Number3005099803-2020-01365
Device Sequence Number11467707
Product Code FGE
UDI-Device Identifier08714729856924
UDI-Public08714729856924
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2021
Device Model NumberM00537330
Device Catalogue Number3733
Device Lot Number0024183820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer04/22/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date05/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1